Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 233, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2012, 7:06 PM EDT for Roanoke County, City of Roanoke, Virginia. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 4, 2012, 7:37 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Roanoke, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:15 PM EDT | HAIL 1 | 3 Ese Roanoke, VA | REDWOOD ROAD |
| Jul 4, 7:20 PM EDT | TSTM WND DMG | 4 Se Roanoke, VA | ONE TREE DOWN ON BANDY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WUUS51 KRNK 042306 SVRRNK VAC161-770-050000- /O.NEW.KRNK.SV.W.0233.120704T2306Z-120705T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 706 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA CITY OF ROANOKE IN WEST CENTRAL VIRGINIA * UNTIL 800 PM EDT. * AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VINTON...OR NEAR ROANOKE...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... VINTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3727 7985 3720 7997 3726 8002 3732 7993 TIME...MOT...LOC 2307Z 351DEG 10KT 3724 7991 $$ RCS
2 follow-up statements
839 WWUS51 KRNK 042326 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 726 PM EDT WED JUL 4 2012 VAC161-770-050000- /O.CON.KRNK.SV.W.0233.000000T0000Z-120705T0000Z/ ROANOKE VA-CITY OF ROANOKE VA- 726 PM EDT WED JUL 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR THE CITY OF ROANOKE... EASTERN ROANOKE COUNTY... AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VINTON...OR 6 MILES NORTHEAST OF BOONES MILL...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... VINTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN THE CITY OF ROANOKE ALONG REDWOOD ROAD. WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3727 7985 3720 7997 3726 8002 3732 7993 TIME...MOT...LOC 2325Z 351DEG 10KT 3719 7990 $$ RCS
225 WWUS51 KRNK 042337 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 737 PM EDT WED JUL 4 2012 VAC161-770-042347- /O.CAN.KRNK.SV.W.0233.000000T0000Z-120705T0000Z/ ROANOKE VA-CITY OF ROANOKE VA- 737 PM EDT WED JUL 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE...EASTERN ROANOKE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3727 7985 3720 7997 3726 8002 3732 7993 TIME...MOT...LOC 2337Z 351DEG 10KT 3716 7989 $$ RCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:31 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 4, 6:31 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT WED JUL 4 2012
.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL
PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE
THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH
HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 610 PM EDT WEDNESDAY...
MINOR UPDATE WAS DONE MAINLY FOR COVERAGE OF SHWRS AND
TSTRMS...MORE ISOLATED IN MOST LOCATIONS AND ESPECIALLY WITH
DIMISHING COVERAGE ACROSS NW NC. ALSO NOT ESPECTING MUCH IN
SOUTHEAST PORTION OF AREA WITH LOWER INSTABILITY AND STILL COME
LOW LEVEL CAP. THE NW AREAS SHOULD SEE LITTLE IF ANY ACTIVITY
EARLY THIS EVENING WITH DRY AIR ALOFT...UNTIL MORE ORGANIZED AREA
OF CONVECTION APPROACHES FROM THE NORTH LATE THIS EVENING...PER
SOME OF THE CONVECTIVE RESOLVING MODELS AND CURRENT DEVELOPING
CONVECTIVE COMPLEX OVER SW PA AND PARTS OF EASTERN OH WHERE
INSTABILITY IF CURRENTLY VERY HIGH. THIS HAS THE POTENTIAL TO CLIP
THE FAR WESTERN SECTION OF OUR AREA BY LATE EVENING AND LASTING TO
PERHAPS ABOUT MIDNIGHT. MAY BE LOSING SOME PUNCH..BUT WITH DCAPE
VALUES AS HIGH AS THEY ARE...GUSTY WINDS MAY BE AN ISSUE FOR A
WHILE. WILL ALSO NEED TO WATCH THE CONVECTION UP IN PA TO SEE IF
IT PUSHES EAST ENOUGH TO THEN PERHAPS INFLUENCE MORE OF THE VA
PORTION OF OUR AREA...MAYBE AS FAR EAST AS I-81. EVENING SOUNDINGS
MAY HELP PROVIDE SOME CLUES.
PREV DISCUSSION AS OF 310 PM EDT WEDNESDAY...
A DISTURBANCE SINKING SOUTHWARD THROUGH SW VA THIS AFTERNOON WAS
ALLOWING STORMS TO BECOME MORE NUMEROUS THIS AFTERNOON RT 460 AND
POINTS SOUTH. LIKE YESTERDAY...SOME OF THESE CELLS COULD BECOME
SEVERE WITH STRONG WINDS THE MAIN THREAT. SLOWER MOVEMENT AND
BACKBUILDING COULD LEAD TO WATER PROBLEMS. SINKING AIR AND A DECENT
AMOUNT OF MIDLEVEL DRY AIR EXISTS BEHIND THIS WAVE...SUCH THAT
COVERAGE MAY DECREASE AND END RATHER QUICKLY WHEN COMBINED WITH LOSS
OF HEATING. KEPT POPS MINIMAL RT 460 AT POINTS NORTH FOR THE
REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE BEST COVERAGE
STAYS ALONG NW NC AND PERHAPS THE SOUTHSIDE UNTIL ABOUT DINNERTIME.
FOCUS THEN SHIFTS TO THE LOWER GREAT LAKES...WHERE MORE ORGANIZED
STRONGER STORMS MAY FORM OFF OF A LAKE BREEZE. WIND FIELD IS SUCH
THAT SOME OF THESE STORMS COULD BE DIRECTED DUE SOUTH...BUT MOSTLY
TOWARDS SE WEST VA AND EXTREME SW VA LATER TONIGHT. KEPT HIGHEST
POPS IN THOSE SECTIONS LATER THIS EVENING.
WHAT PROMISES TO BE A VERY WARM OVERNIGHT SHOULD GIVE THURSDAY A
WARM START...AND SEND ROANOKE AGAIN RACING TOWARDS THE 100 DEGREE
MARK. DID GO ABOVE MOS AT SOME LOCATIONS TONIGHT CONSIDERING THE
MIXING/GRADIENT WHICH WILL REMAIN FOR THE OVERNIGHT. THE SOUTHSIDE
AND PIEDMONT WILL ALSO RUN TOWARDS THE UPPER 90S...ALTHOUGH THEY
WILL NOT BE AS INFLUENCED BY A NW DOWNSLOPE COMPONENT LIKE ROANOKE
WILL BE...PERHAPS GUSTING TO 25 MPH WITH DEEP MIXING CAUSING
DEWPOINTS TO FALL INTO THE LOWER 60S. BEST COVERAGE OF STORMS AGAIN
SHOULD BE ACROSS NW NC AND EXTREME SW VA WITH WIND DIRECTION AND
SPEED SIMILAR TO TODAY'S REGIME.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS IF 400 PM WEDNESDAY...
END OF THE WEEK LOOKS HOT WITH BLOW TORCH DOWNSLOPE WESTNORTHWEST
WIND OVERTOP OF BUILDING UPPER LEVEL RIDGE. 85H TEMPS ARE FCST
NEAR +23 DEG C FOR BOTH FRIDAY AND SATURDAY WITH DEVELPMENT OF
LEE TROF AND DOWNSLOPE ADIABATIC HEATING HELPING TO BOOST SFC
TEMPS NEAR CENTURY MARK ALONG AND EAST BLUE RIDGE...INNER CITY
TEMPS AT ROA/LYH/DAN POISED TO REACH 100-105 DEG F RANGE WITH
POTENTIAL NEED FOR HEAT ADVISORY HEADLINE...AND STRING OF
LEMONADE DAYS ALMOST A CERTAINTY FOR BLUEFIELD WITH FCST TMAX IN
THE L90S. OVERNIGHT LOWS MAY BE HARD PRESSED TO SINK MUCH BLOW 70
DEG F...ESP IN THE INDEPENDANT CITIES.
500 MB TEMPS WARM FROM M7 FRIDAY TO M4 SATURDAY...THUS THINK
FRIDAY OFFERS BETTER CHANCE OF LATE AFTERNOON STORMS COMPARED TO
SATURDAY. SATURDAY MAY BE COMPLETLY RAIN FREE STRONG ENOUGH CAP
EXISTS PER WARMIN ALOFT. FOR NOW...MAINTAINED CHC STORMS
FRIDAY...AND SLIGHT CHC STORMS SATURDAY BUT MAINLY FAR WRN CWA
VCNTY OF MTNS.
BY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...WILL BE KEEPING AN
EYE ON A COLD FRONT SINKING SOUTHWARD FROM THE GREAT LAKES. THIS
FRONT WILL RESULT IN INCREASED COVERAGE OF SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE NORTHERN HALF OF THE FORECAST AREA TOWARD
SUNRISE SUNDAY MORNING.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT WEDNESDAY...
SUNDAY LOOKS LIKE ANOTHER WARM DAY B4 UPPER RIDGE RETROGRADES WEST
AND TROUGHING DEVELOPS OVER THE ERN CONUS. MODELS REMAIN
CONSISTENT THAT COOL DOWN WILL TAKE PLACE FOR EARLY NEXT
WEEK...SHAVING ABOUT 10 DEG C OFF THE 85H TEMP AND TRIMMING SFC
TEMPS TO A MORE TOLLERABLE LEVEL.
WEST-EAST ORIENTED SFC FRONT IS PROGGED TO SAG SOUTHWARD THROUGH
THE REGION SUNDAY. THE BIG QUESTION...AS IS ALWAYS THE CASE AT
THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL DRIFT
BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON THE
FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY
SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH
DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA.
FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE
EXTENDED WITH HIGHEST COVERAGE SUNDAY AND MONDAY VCNTY OF THE
FRONT. IF FRONT MOVES FAR ENOUGH SOUTH OF THE FCST AREA...MAY BE
ABLE TO TRIM POPS COMPLETELY FOR MID WEEK.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 125 PM EDT WEDNESDAY...
EXPECTING SCATTERED AFTERNOON CONVECTION...BUT NOT ENOUGH COVERAGE
AT THIS TIME TO PLACE IT INTO THE TAFS. WITH WESTERLY FLOW...A LEE
TROUGH DEVELOPING THIS AFTERNOON ALONG THE VA/NC PIEDMONT MAY
ALLOW STORMS TO DEVELOP NEAR KDAN...SO ATTM JUST PLACED IN A TEMPO
GROUP FOR LATE THIS PM AND EVENING AT THAT TERMINAL. POTENTIAL
EXISTS FOR A MORE ORGANIZED COMPLEX OF THUNDERSTORMS THIS EVENING
DROPPING OUT OF THE OHIO VALLEY...PRIMARILY AFFECTING KLWB/KBLF.
THIS PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY
DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL
BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING
HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND
ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE
PREVIOUS TWENTY FOUR HOUR PERIOD. A STRONGER MORE IMPACTFUL SYSTEM
AND COLD FRONT MAY ARRIVE MONDAY AND MONDAY NIGHT.
&&
.CLIMATE...
WITH THE RIDGE BUILDING EASTWARD AGAIN GOING TO KEEP TEMPERATURES
REACHING TOWARD RECORD HIGHS. TODAY AND THURSDAY...THE RECORDS
OVERALL SEEM SLIGHTLY OUT OF REACH...BUT ONE OR TWO LOCATIONS MAY
SEE IT REACHED. THE FOLLOWING ARE THE RECORD HIGHS AND THE
FORECAST AS OF 345 AM JULY 4TH.
JULY 4TH JULY 5TH
RECORD HIGH/YEAR FORECAST RECORD HIGH FORECAST
ROA 99/1999 94 100/1999 95
LYH 98/1966 95 98/1999 96
DAN 98/1997 98 101/1966 98
BCB 94/1966 89 93/1966 90
BLF 90/1999 87 90/1993 88
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSORS OTS AT KBCB/BLACKSBURG AND
KDAN/DANVILLE. HINTON TRANSMITTER STILL OFF THE AIR DUE TO
COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM
NEAR TERM...KM/SK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KM/WP
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 4, 4:00 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EDT WED JUL 4 2012 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-045>047-059- WVZ042>045-052000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER- SUMMERS-MONROE-GREENBRIER- 400 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING. THE MAIN THREAT WILL BE HEAVY RAINS DUE TO SLOW MOVEMENT...LARGE HAIL...AND ISOLATED WIND DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043-044-058-052000- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX- 400 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. THE MAIN THREAT WILL BE HEAVY RAINS DUE TO SLOW MOVEMENT...LARGE HAIL...AND ISOLATED WIND DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAT INDICIES WILL BE NEAR 105F ON THURSDAY AND A HEAT ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 4:52 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT WED JUL 4 2012
NCZ019-042145-
WILKES NC-
452 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILKES COUNTY...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BOOMER...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR ELKVILLE AROUND 500 PM.
LAT...LON 3602 8135 3605 8140 3607 8142 3607 8144
3610 8146 3615 8137 3603 8121 3602 8122
3602 8127 3599 8133
RCSSpecial weather statement, Jul 4, 5:29 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT WED JUL 4 2012
NCZ019-042230-
WILKES NC-
529 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILKES COUNTY...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
BOOMER...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. IF ON OR NEAR KERR SCOTT RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE
STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR BOOMER AROUND 545 PM AND MORAVIAN FALLS
AROUND 550 PM.
LAT...LON 3612 8133 3616 8125 3603 8108 3603 8110
3603 8115 3602 8117 3603 8118 3602 8126
RCSSpecial weather statement, Jul 4, 5:48 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 548 PM EDT WED JUL 4 2012 VAZ022-033-034-042245- BEDFORD VA-FRANKLIN VA-ROANOKE VA- 548 PM EDT WED JUL 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD...NORTHWESTERN FRANKLIN AND EASTERN ROANOKE COUNTIES... AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF STEWARTSVILLE...MOVING SOUTH AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF BEDFORD COUNTY... ROANOKE COUNTY AND FRANKLIN COUNTY. LAT...LON 3717 7976 3713 7992 3728 7990 3733 7981 RCS
Special weather statement, Jul 4, 6:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED JUL 4 2012
VAZ047-042315-
BUCKINGHAM VA-
630 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BUCKINGHAM COUNTY...
AT 627 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCHUYLER...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR WINGINA AROUND 715 PM.
LAT...LON 3759 7877 3764 7878 3764 7872 3767 7872
3768 7870 3770 7869 3770 7867 3769 7865
3771 7866 3774 7864 3763 7858
RCSSpecial weather statement, Jul 4, 6:35 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT WED JUL 4 2012
NCZ002-042315-
ALLEGHANY NC-
635 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEGHANY COUNTY...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TWIN OAKS...
MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TWIN OAKS AROUND 640 PM...SPARTA AROUND 650
PM AND WHITEHEAD AROUND 700 PM.
LAT...LON 3656 8126 3657 8107 3646 8097 3644 8097
3642 8095 3641 8104 3642 8107 3644 8109
3642 8114 3644 8116 3639 8120
RCSSpecial weather statement, Jul 4, 6:51 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUL 4 2012
VAZ033-042345-
FRANKLIN VA-
651 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN COUNTY AND
WESTERN SMITH MOUNTAIN LAKE...
AT 649 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BOONES MILL...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. IF ON OR NEAR WESTERN SMITH MOUNTAIN LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE
STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR BOONES MILL AROUND 705 PM...BURNT CHIMNEY
AROUND 725 PM AND WESTERN SMITH MOUNTAIN LAKE AROUND 745 PM.
LAT...LON 3714 7995 3717 7991 3721 7988 3723 7985
3721 7984 3723 7982 3721 7981 3724 7979
3701 7967 3699 7993
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:42 PM EDT | Special Weather Statement | RNK | Botetourt | 63 min |
| Jul 4, 5:48 PM EDT | Special Weather Statement | RNK | City of Roanoke | 57 min |
| Jul 4, 6:30 PM EDT | Special Weather Statement | RNK | Buckingham | 45 min |
| Jul 4, 6:51 PM EDT | Special Weather Statement | RNK | Franklin | 54 min |
| Jul 4, 6:58 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 62 min |
| Jul 4, 7:09 PM EDT | Special Weather Statement | RNK | Buckingham | 66 min |
| Jul 4, 7:24 PM EDT | Special Weather Statement | RNK | Wythe | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.